Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 22, 2007, 3:38 PM CDT for 25 counties in Kansas. It took effect at Oct 22, 2007, 10:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2007, 3:38 PM CDT (20:38 UTC)
- In effect from
- Oct 22, 2007, 10:00 PM CDT
- Expired
- Oct 23, 2007, 6:52 AM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 25 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 32 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 222038 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 338 PM CDT MON OCT 22 2007 ...FROST POSSIBLE TONIGHT ACROSS PARTS OF SOUTHWEST KANSAS... .A COOL AND DRY AIRMASS...ALONG WITH LIGHT NORTHWEST WINDS...WILL ALLOW TEMPERATURES TO FALL TO THE LOWER TO MIDDLE 30S. KSZ030-031-043>046-061>065-074>079-084>087-230445- /O.NEW.KDDC.FR.Y.0002.071023T0300Z-071023T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS- SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 338 PM CDT MON OCT 22 2007 /238 PM MDT MON OCT 22 2007/ ...FROST ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 9 AM CDT /8 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 9 AM CDT /8 AM MDT/ TUESDAY. TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK TONIGHT AND FROST IS POSSIBLE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
2 follow-up statements
000 WWUS73 KDDC 230335 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1035 PM CDT MON OCT 22 2007 ...FROST POSSIBLE TONIGHT ACROSS PARTS OF SOUTHWEST KANSAS... .A COOL AND DRY AIRMASS...ALONG WITH LIGHT NORTHWEST WINDS...WILL ALLOW TEMPERATURES TO FALL TO THE LOWER TO MIDDLE 30S. KSZ066-080-081-088-231400- /O.EXA.KDDC.FR.Y.0002.000000T0000Z-071023T1400Z/ STAFFORD-KIOWA-PRATT-CLARK- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA 1035 PM CDT MON OCT 22 2007 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT TUESDAY. TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK TONIGHT AND FROST IS POSSIBLE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ030-031-043>046-061>065-074>079-084>087-231400- /O.CON.KDDC.FR.Y.0002.000000T0000Z-071023T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS- SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1035 PM CDT MON OCT 22 2007 /935 PM MDT MON OCT 22 2007/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ TUESDAY. TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK TONIGHT AND FROST IS POSSIBLE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 06
000 WWUS73 KDDC 231152 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 652 AM CDT TUE OCT 23 2007 ...THREAT OF WIDESPREAD FROST DIMINISHED... .EARLY MORNING TEMPERATURES HAVE HELD STEADY IN THE 37 TO 39 DEGREE RANGE OVER MUCH OF SOUTHWEST KANSAS AS NORTHWEST WINDS HAVE REMAINED IN THE 10 TO 15 MPH RANGE. FAIRLY DRY LOW LEVEL AIR HAS ALSO PREVENTED THE DEVELOPMENT OF WIDESPREAD FROST. KSZ030-031-043>046-061>066-074>081-084>088-231300- /O.CAN.KDDC.FR.Y.0002.000000T0000Z-071023T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 652 AM CDT TUE OCT 23 2007 /552 AM MDT TUE OCT 23 2007/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. $$ UMSCHEID
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:29 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 22, 3:29 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 329 PM CDT MON OCT 22 2007 .DISCUSSION... DAYS 1-2... AFTERNOON SATELLITE SHOWED UPPER SYSTEM PULLING AWAY FROM WESTERN KS WITH ONLY SOME HIGH CLOUD COVER LEFT IN THE EASTERN COUNTIES. THE MAIN QUESTION IN THIS FORECAST CYCLE IS THE MOVEMENT OF THIS UPPER SYSTEM AS IT CLOSES OFF FROM THE FLOW. THE ECMWF/CANADIAN/UKMET KEEP PUSHING THE SYSTEM INTO MISSISSIPPI BY 00Z THU. THE GFS/NAM INITIALLY PUSH THE SYSTEM INTO ARKANSAS, THEN RETROGRADE IT BACK INTO EASTERN OK BY 12Z THU. FOR THIS FORECAST, WE WILL GENERALLY ACCEPT THE ECMWF/UKMET SOLUTIONS, BUT HEDGE SLIGHTLY TOWARD THE GFS JUST IN CASE THE SYSTEM STARTS TO RETROGRADE SOONER THAN EXPECTED. WE COMPLETELY DISREGARDED THE NAM/WRF SOLUTION. THEREFORE, NO PRECIP IS EXPECTED THROUGH WEDNESDAY WITH SEASONABLE MAX/MIN TEMPS AFTER TONIGHT. A FROST ADVISORY WILL BE ISSUED FOR TONIGHT FOR LOCATIONS ALONG AND NW OF A LINE FROM LBL TO DDC. DEWPOINTS WILL BE AROUND 20F WITH 5 TO 10 KT WINDS. IF WINDS DROP OFF FOR A SHORT TIME THEN TEMPS COULD FALL BELOW FREEZING. SOME INCREASE IN CLOUD COVER IS POSSIBLE ESPECIALLY IN OUR EASTERN COUNTIES BY WEDNESDAY. DEWPOINTS WILL BE INCREASING BY WEDNESDAY SO MINS SHOULD BE WARMER THEN. DAYS 3-7... EXTENDED FORECAST CONTINUES TO BE QUITE THE CHALLENGE AS MODELS ARE ALL HOLDING ON TO THE SCENARIO OF A CUTOFF LOW OVER THE SOUTHEASTERN CONUS. THE MAIN ISSUE IS JUST HOW FAR WEST WILL THIS LOW RETROGRADES PRIOR TO HEADING NORTHEAST? 06Z GFS/NAM IS TRENDING THE FURTHEST WEST WITH CLOSED LOW 00Z THU. GFS/NAM PLACE LOW OVER SOUTHEASTERN OK/NORTHEASTERN TX WHILE 00Z RUNS OF THE ECMWF/CANADIAN PLACE IN VICINITY OF LA/MS. 00Z UKMET IS FURTHEST EAST WITH CUTOFF LOW OVER GA/AL. GFS CONTINUES TO GO BACK AND FORTH WITH NEW 12Z RUN YIELDING A MORE EASTERLY SOLUTION. CONSIDERING MODELS ARE POINTING AT A SCENARIO OF THE CUTOFF MOVING A BIT WEST BEFORE MOVING NORTHEAST, WILL TAKE THE MIDDLE OF THE ROAD APPROACH. THIS IS SIMILAR TO THE ECMWF/CANADIAN RUNS. EITHER WAY, DO NOT FEEL CONFIDENT ENOUGH THAT PRECIP WILL REACH EVEN THE EASTERN FA BY WEEKS END. A CLOSE WATCH ON DEVELOPING SYSTEM IS NEEDED OVER THE NEXT COUPLE OF RUNS. A FURTHER WEST SOLUTION WILL HAVE MAJOR IMPLICATIONS ON ENTIRE FORECAST. FOR NOW, HAVE KEPT POPS OUT OF FORECAST AND INCREASED CLOUDS ACROSS EASTERN FA THU/FRI. HAVE ALSO LOWERED TEMPS A COUPLE OF DEGREES THU BUT NO MAJOR CHANGES ARE PLANNED AT THIS POINT. .AVIATION... DISCUSSION FOR 18Z TAFS. VFR CONDITIONS ARE EXPECTED TO CONTINUE OVER THE NEXT 24 HOURS. CLOUDS HAVE MOVED EAST OF TAF SITES. GUSTY NORTH WINDS WILL DIMINISH BY SUNSET TONIGHT WITH LIGHT AND VARIABLE WINDS OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 69 44 69 / 0 0 0 0 GCK 31 69 42 71 / 0 0 0 0 EHA 32 69 44 71 / 0 0 0 0 LBL 33 69 43 71 / 0 0 0 0 HYS 33 69 44 69 / 0 0 0 0 P28 36 68 45 66 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/30
Hazardous weather outlook, Oct 22, 4:37 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 437 AM CDT MON OCT 22 2007 KSZ030-031-043>046-061>066-074>081-084>090-231000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 437 AM CDT MON OCT 22 2007 /337 AM MDT MON OCT 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AS SKIES CLEAR THIS EVENING AND WINDS BECOME LIGHT...THE TEMPERATURE WILL DROP AND PATCHY FROST IS LIKELY AFTER MIDNIGHT NORTHWEST OF A LINE FROM HAYS TO HUGOTON. THIS FROST IS NOT EXPECTED TO BE HARSH. TEMPERATURES BELOW FREEZING WILL BE FOR ONLY AN HOUR OR TWO TOWARD SUNRISE. NO HAZARDOUS THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/25
Nearby
Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.